|Author:||Sorting Last Post on Top ↓ Message:||
I like to weight myself several times a week too - it helps me keep a close eye on what's going on. We need to, don't we?
Although I don't believe that my experience is typical, I only lost control of my weight WHEN I went on Metformin in my late twenties, having likely had PCOS since at least my early twenties if not before. I only took it for 2 months, but I started piling on weight like crazy (I was not on any other medication at all - so no insulin and no sulfonylureas). Prior to then I had always been able to maintain a normal weight, albeit with a lot of exercise.
I put on 5 kg in 2 weeks when I first started Met, then in weird 5 or even 10 kg bursts I worked my way up 35 kg which I have only now just started to lose, thanks to many things but in particular D Chiro Inositol. Interestingly Met increases the release of DCI in the body. If anyone wants more info - email me I'll send you the published clinical study on this.
It may be a coincidence that I just happened to lose control of my weight at that point, I don't know. But I do know that it is SO HARD for us ladies with PCOS to lose it once it's on, and the presumed effect of the Met has continued for about 4 years after I stopped taking it. I know it sounds strange - but I can't think of anything else to ascribe the weight gain too and I'm qualified to know what to look for! I can only assume that the Met acted as a catalyst in some unknown process in my body and that this has unbalanced something in my metabolism.
Anyway, my advice, although atypical would be to be VERY VERY careful - monitor your weight carefully and if it keeps going up I would rethink the Met. If you PM me I am happy to give you more information. I've done a LOT of research on the subject and have both a clinical and research background in health and science.
Edited by: BELROSA at: 10/11/2009 (10:24)
I have a website with loads of PCOS info www.mypcos.info Please stop by!
Leader of Managing PCOS Naturally www.sparkpeople.com/myspark/groups_i
I don't take met so I can't say on the meds...However I have gained 2 pounds out of the blue for no reason what so ever. I usually drop another 2 pounds shortly after so I try not to over think where the weight came from. It could be your body getting used to the new meds. It also could be your body thinking it time to stop losing...Try changing up on your calories..more or less for a few days. I don't usually gain weight with my periods so I can't blame my period unless it's overly heavy.
The only way that met is reported to cause weight gain is when it is paired with insulin and or with a sulfonylurea
So it might well be your body trying to adapt to the drug in its system, if you are really worried talk to your endro or who ever it is who prescribed the medication to you.
Cals Burned for 6 years = 2,359,000
6 years Deficit Total = 1,729,800
Should have lost: 250 to 495 pounds
Actual loss = 139 lbs and 50 inches from core
I've only been on Met for a week. I just started taking it twice a day. I had a 4lbs weight loss last week which is pretty much right in line with what I have been losing over the last month. (I am doing some pretty serious cardio 5X a week). Today, however, I am up 2.5 lbs from Monday. My sodium has been right around 1700-2000 mg a day. I've been spotting consistenly for the last 2 months.
My question-Is it too soon for my menstral cycle to be reacting to the Met? In other words, could my weight gain really just be water weight brought on by my body trying to figure out how to have a period? I don't feel bloated but I am concerned about the 2.5 lbs. I'm weighing myself every morning since starting the Met because I am concerned what it will do to my weight loss efforts. It is unusual for me to go up in weight in the mornings. Usually my body just holds on to the weight for 5 days and then drops it for 2. Any thoughts?
One a side note-I know there are many who don't like to weigh every day. I have found it very helpful to weigh 2-3 times a week. It helps keep me motivated and I have time to prepare myself for Monday (and not shocked if I don't lose any lbs)